Alert archive / Louisiana / Special Weather Statements in 2021
Special Weather Statement, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special weather statement at Jun 13, 2021, 8:29 PM CDT for Rapides Parish, Louisiana. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2021, 8:29 PM CDT (01:29 UTC)
- Expired
- Jun 13, 2021, 9:15 PM CDT
- In force
- 46 min
- Issued by
- NWS Lake Charles, LA
County Rapides Parish, LA
The radar
The Ft Polk radar (KPOE), 31 km from the middle of the area, began a volume at 01:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 1.5 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1966 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1676 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
603
WWUS84 KLCH 140129
SPSLCH
Special Weather Statement
National Weather Service Lake Charles LA
829 PM CDT Sun Jun 13 2021
LAZ027-028-140215-
Vernon LA-Rapides LA-
829 PM CDT Sun Jun 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN RAPIDES AND NORTHEASTERN
VERNON PARISHES UNTIL 915 PM CDT...
At 828 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southeast of Montgomery to near Colfax
to Timber Trails. Movement was southwest at 25 mph.
Penny size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Alexandria, Pineville, Boyce, Hineston, Lena, Alexandria
International Airport, Ball, Lacamp, Tioga, Timber Trails, Hutton,
Clifton, Flatwoods, Otis, Elmer, Leander, Sieper, Gardner, Calcasieu
and Simpson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3149 9270 3150 9268 3145 9271 3145 9268
3140 9269 3139 9266 3144 9238 3103 9265
3113 9297 3136 9316 3137 9303 3135 9295
3137 9295 3137 9292 3139 9291 3139 9289
3142 9287 3142 9285 3143 9284 3152 9272
TIME...MOT...LOC 0128Z 037DEG 24KT 3158 9280 3148 9267 3143 9251
$$
24What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Jun 13, 6:51 PM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, Jun 13, 6:51 PM CDT, 1 hour 38 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 651 PM CDT Sun Jun 13 2021 .DISCUSSION... 14/00Z TAF Issuance. && .AVIATION... Sctd CU noted on visible satellite late this aftn while KLCH/KPOE radars show sctd SHRA/TSRA acrs NE LA/SW MS/SE LA as well as isolated small TSRA developing on a seabreeze over coastal SW LA/SE TX as it encounters NWly winds further inland. Some additional convection will be possible through 02-03Z, especially at AEX/LFT/ARA as outflows from the more sctd storms NE/E of the area move southwest. Otherwise, expect VFR to prevail overnight into Monday, with mainly SCT CI lingering over the area. While some brief MVFR cigs will be possible at the southern terminals around daybreak, confidence too low to include in TAFs at this time and will re-assess with 06Z TAF issuance. Otherwise, expect sctd CU developing again during the day Monday, with isolated to sctd SHRA/TSRA developing, especially during the aftn. Winds will remain light and somewhat VRBL. 24 && .PREV DISCUSSION... /issued 318 PM CDT Sun Jun 13 2021/ DISCUSSION... Short Term (This afternoon through early Tuesday Morning)... Wx map shows weak sfc high pressure over the NW Gulf into TX, yielding light northwest flow over the region. Temperatures this afternoon have already risen into the mid to upper 90s, coupled with dewpoints in the lower to mid 70s, have given heat index values in the 104-107, reaching 108 at Beaumont this afternoon. Area radars showing showers and thunderstorms increasing in areal coverage and intensity over Northeast Louisiana and Mississippi, moving almost due south. Latest guidance continues to show increasing chances of showers and thunderstorms from the northeast by late this afternoon across Central Louisiana, spreading southwest across Southern Louisiana for the evening hours. The Storm Prediction Center has the area west of the Atchafalaya river in a Marginal Risk of severe thunderstorms (Slight risk east of the area). Main risk would be downburst winds if these thunderstorms reaches severe limits.most of the Kept the higher chances of showers and thunderstorms for this from the previous update. The thunderstorms expected to diminish a bit by Midnight, but remnant outflow boundaries will likely keep at least a slight chance of showers and thunderstorms overnight, likely ramping up towards the coast into the coastal waters towards daybreak Monday morning. For Monday, chances of showers and thunderstorms will increase to 40-50% by the afternoon. Afternoon highs will reach the mid 90s with heat index values in the 103-106 range. DML Long Term (Tuesday through Sunday)... Strong upper level ridge still centered over the Four Corner states will continue to influence the area for the first half of the long term period. While afternoon PoPs have decreased a bit, max temperatures have shown a slight rise from yesterdays extended forecast. High temps are expected to be in the mid to upper 90s with afternoon dewpoints in the 70s. Some of the forecast apparent temperatures are in the 100 to 110 range. If it falls near the higher end of that range, issuance of a Heat Advisory will be considered. Still a high amount of uncertainty in regards to the second half of the long term period. Concerning the tropics, models still depict the potential for an area of disturbed weather developing as it slowly drifts northward. Despite there being a general agreement as to something forming, there is a large spread in model guidance as far as timing, location, and intensity are concerned. Nevertheless, we suggest monitoring discussions from the NHC over the coming days for updated information regarding possible potential tropical cyclone development. Stigger/87 MARINE... Light onshore flow along with low wave heights will continue through Wednesday as high pressure continues to ridge across the northern Gulf of Mexico. Shower and thunderstorm chances will continue with better chances later tonight into Monday morning. A tropical disturbance across the southern Gulf of Mexico will increase the pressure gradient across the northern Gulf, increasing winds and seas for Thursday and Friday. All marine interests should monitor the latest tropical weather outlook from the National Hurricane Center for further information on this system. DML && .PRELIMINARY POINT TEMPS/POPS... AEX 74 95 74 96 / 30 40 10 20 LCH 77 93 76 93 / 10 40 20 30 LFT 76 94 77 93 / 10 50 20 40 BPT 77 94 77 93 / 10 40 20 30 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. &&
Hazardous weather outlook, Jun 13, 3:28 PM CDT, 5 hours 1 minute before
Hazardous Weather Outlook National Weather Service Lake Charles LA 328 PM CDT Sun Jun 13 2021 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-142030- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 328 PM CDT Sun Jun 13 2021 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...This afternoon and tonight. Scattered showers and thunderstorms over Northeast Louisiana and Mississippi expected to move southward across Central Louisiana later this afternoon and the remainder of Southern Louisiana this evening. There remains a slight risk of severe weather, with the main severe weather threat being damaging winds, if some of these thunderstorms becomes severe. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Scattered afternoon showers and thunderstorms expected once again Monday afternoon, with slightly lower chances Tuesday through Friday. By the weekend, the chance for more widespread rainfall will increase with a potential disturbance moving up from the Bay of Campeche. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-142030- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 328 PM CDT Sun Jun 13 2021 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...This afternoon and tonight. Scattered showers and thunderstorms expected to increase overnight into early Monday morning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Early morning scattered showers and thunderstorms expected to diminish by afternoon, with low chances Tuesday through Thursday. By Friday afternoon into the weekend, the chance for more widespread rainfall will increase with a potential disturbance moving up from the Bay of Campeche. All marine interests should monitor the latest tropical weather outlook from the National Hurricane Center for further information on this system. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 13, 7:46 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
746 PM CDT Sun Jun 13 2021
LAZ029-140130-
Avoyelles LA-
746 PM CDT Sun Jun 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL AVOYELLES PARISH UNTIL
830 PM CDT...
At 745 PM CDT, Doppler radar was tracking a strong thunderstorm near
Larto, moving south at 10 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Marksville, Moreauville, Bordelonville, Mansura, Brouillette and Lake
Ophelia National Wildlife Refuge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3132 9200 3130 9200 3130 9201 3128 9202
3127 9199 3126 9200 3125 9199 3124 9200
3122 9199 3125 9196 3124 9195 3122 9194
3123 9192 3127 9195 3130 9193 3129 9189
3126 9186 3101 9184 3110 9221 3133 9202
TIME...MOT...LOC 0045Z 021DEG 10KT 3132 9193
24Special weather statement, Jun 13, 7:56 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
756 PM CDT Sun Jun 13 2021
LAZ028-029-140145-
Avoyelles LA-Rapides LA-
756 PM CDT Sun Jun 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN RAPIDES AND
NORTHWESTERN AVOYELLES PARISHES UNTIL 845 PM CDT...
At 755 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles southwest of Midway to 8 miles
southwest of Walters. Movement was southwest at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Alexandria, Pineville, Alexandria International Airport, Effie, Ball,
Deville, Libuse, Tioga, Timber Trails, Esler Regional Airport,
Kingsville, Poland, Kolin, Centerpoint, Ruby, Holloway and Paradise.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3147 9216 3146 9217 3145 9215 3143 9216
3141 9215 3138 9212 3136 9208 3135 9207
3134 9209 3133 9208 3134 9204 3110 9220
3129 9273 3139 9263 3148 9221
TIME...MOT...LOC 0055Z 047DEG 18KT 3160 9234 3149 9212
24Special weather statement, Jun 13, 8:29 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
829 PM CDT Sun Jun 13 2021
LAZ027-028-140215-
Vernon LA-Rapides LA-
829 PM CDT Sun Jun 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN RAPIDES AND NORTHEASTERN
VERNON PARISHES UNTIL 915 PM CDT...
At 828 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southeast of Montgomery to near Colfax
to Timber Trails. Movement was southwest at 25 mph.
Penny size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Alexandria, Pineville, Boyce, Hineston, Lena, Alexandria
International Airport, Ball, Lacamp, Tioga, Timber Trails, Hutton,
Clifton, Flatwoods, Otis, Elmer, Leander, Sieper, Gardner, Calcasieu
and Simpson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3149 9270 3150 9268 3145 9271 3145 9268
3140 9269 3139 9266 3144 9238 3103 9265
3113 9297 3136 9316 3137 9303 3135 9295
3137 9295 3137 9292 3139 9291 3139 9289
3142 9287 3142 9285 3143 9284 3152 9272
TIME...MOT...LOC 0128Z 037DEG 24KT 3158 9280 3148 9267 3143 9251
24The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:46 PM CDT | Special Weather Statement | LCH | Avoyelles | 44 min |
| Jun 13, 7:56 PM CDT | Special Weather Statement | LCH | Rapides | 49 min |
| Jun 13, 8:38 PM CDT | Special Weather Statement | LCH | Avoyelles | 52 min |
| Jun 13, 8:48 PM CDT | Severe Thunderstorm Warning | LCH | Rapides, Vernon | 29 min |
| Jun 13, 8:58 PM CDT | Special Weather Statement | LCH | Rapides | 47 min |
| Jun 13, 9:10 PM CDT | Severe Thunderstorm Warning | LCH | Evangeline, Rapides | 18 min |
| Jun 13, 9:57 PM CDT | Special Weather Statement | LCH | Iberia, Lafayette | 48 min |
| Jun 13, 10:45 PM CDT | Special Weather Statement | LCH | Jefferson Davis, Vermilion | 45 min |
| Jun 13, 11:37 PM CDT | Special Weather Statement | LCH | Cameron | 38 min |
| Jun 14, 1:16 AM CDT | Special Marine Warning | LCH | 41 min | |
| Jun 14, 12:31 AM CDT | Special Weather Statement | LCH | Tyler | 29 min |
Nearby
Special Weather Statements in Louisiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.